Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Feb 16, 2016, 12:25 PM PST. It took effect at Feb 17, 2016, 2:00 PM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2016, 12:25 PM PST (20:25 UTC)
- In effect from
- Feb 17, 2016, 2:00 PM PST
- Expired
- Feb 18, 2016, 3:41 PM PST
- In force
- 26 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
055 WWUS46 KSTO 162025 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1225 PM PST TUE FEB 16 2016 ...HEAVY MOUNTAIN SNOW AND GUSTY WINDS WEDNESDAY AFTERNOON INTO THURSDAY... .SNOW WILL BEGIN IN THE HIGH PEAKS OF THE SOUTHERN CASCADES WEDNESDAY MORNING...SPREADING INTO THE SIERRA NEVADA BY WEDNESDAY AFTERNOON. PERIODS OF HEAVY SNOW AND STRONG WINDS POSSIBLE BY LATE WEDNESDAY AFTERNOON...PEAKING LATE EVENING INTO THURSDAY MORNING. SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET WEDNESDAY AFTERNOON BUT WILL LOWER TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. UP TO 2 FEET OF SNOW IS POSSIBLE OVER THE PASSES. SNOW WILL TAPER OFF BY THURSDAY AFTERNOON INTO EVENING. CAZ068-171200- /O.UPG.KSTO.WS.A.0005.160217T1900Z-160219T0000Z/ /O.NEW.KSTO.WS.W.0008.160217T2200Z-160219T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 1225 PM PST TUE FEB 16 2016 ...WINTER STORM WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 4 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT HAZARDOUS TRAVEL... CHAIN REQUIREMENTS... AND POSSIBLE DELAYS. * CONFIDENCE...HIGH * TIMING...LIGHT SNOW BEGINS WEDNESDAY MORNING... BECOMING MODERATE TO HEAVY WEDNESDAY AFTERNOON INTO EVENING AND CONTINUING INTO THURSDAY MORNING. * LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 89... AND 36. * SNOW ACCUMULATIONS...1 TO 2 FEET POSSIBLE ABOVE 6000 FEET WITH UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES DOWN TO 3500 FEET. * SNOW LEVELS...INITIALLY ABOVE 6500 FEET WEDNESDAY AFTERNOON... LOWERING TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. * WINDS...GUSTY SOUTHERLY WIND UP TO 50 MPH OVER HIGHER TERRAIN AT TIMES. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ CAZ069-171200- /O.UPG.KSTO.WS.A.0005.160217T2200Z-160219T0000Z/ /O.NEW.KSTO.WS.W.0008.160218T0000Z-160219T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 1225 PM PST TUE FEB 16 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WIND...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT HAZARDOUS TRAVEL... CHAIN REQUIREMENTS... AND POSSIBLE DELAYS. * CONFIDENCE...HIGH * TIMING...LIGHT SNOW BEGINS AROUND EARLY AFTERNOON WEDNESDAY... BECOMING MODERATE TO HEAVY WEDNESDAY AFTERNOON INTO EVENING AND CONTINUING INTO THURSDAY MORNING. * LOCATIONS...INTERSTATE 80...HIGHWAYS 50... 88... 89... AND 4. * SNOW ACCUMULATIONS...1 TO 2 FEET POSSIBLE ABOVE 6000 FEET WITH UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES DOWN TO 3500 FEET. * SNOW LEVELS...INITIALLY ABOVE 6500 FEET WEDNESDAY AFTERNOON... LOWERING TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. * WINDS...GUSTY SOUTH TO SOUTHWEST WIND UP TO 55 MPH OVER HIGHER TERRAIN AT TIMES. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$
4 follow-up statements
963 WWUS46 KSTO 171157 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 357 AM PST WED FEB 17 2016 ...HEAVY MOUNTAIN SNOW AND GUSTY WINDS THIS AFTERNOON INTO THURSDAY... .LIGHT SNOW WILL BEGIN IN THE HIGH PEAKS OF THE SOUTHERN CASCADES THIS MORNING WITH HEAVIER SNOW SPREADING INTO THE SOUTHERN CASCADES AND NORTHERN SIERRA NEVADA BY THIS AFTERNOON. PERIODS OF HEAVY SNOW AND STRONG WINDS AND LIKELY BY LATE THIS AFTERNOON...PEAKING LATE LATE THIS EVENING INTO THURSDAY MORNING. SNOW LEVELS WILL INITIALLY BE ABOVE 6500 FEET THIS AFTERNOON BUT WILL LOWER TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. UP TO 2 FEET OF SNOW IS POSSIBLE OVER THE HIGHEST PEAKS. THE COMBINATION OF STRONG WINDS AND SNOW WILL MAKE FOR VERY HAZARDOUS DRIVING CONDITIONS OVER THE PASSES. SNOW WILL TAPER OFF BY THURSDAY AFTERNOON INTO EVENING. CAZ068-180030- /O.CON.KSTO.WS.W.0008.160217T2200Z-160219T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 357 AM PST WED FEB 17 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM PST THURSDAY... * MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT HAZARDOUS TRAVEL... CHAIN REQUIREMENTS... AND POSSIBLE DELAYS. * CONFIDENCE...HIGH * TIMING...LIGHT SNOW BEGINS THIS MORNING... BECOMING MODERATE TO HEAVY LATE THIS AFTERNOON INTO EVENING AND CONTINUING INTO THURSDAY MORNING. * LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 89... AND 36. * SNOW ACCUMULATIONS...UP TO 20 INCHES POSSIBLE ABOVE 6000 FEET WITH UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES DOWN TO 3500 FEET. * SNOW LEVELS...INITIALLY ABOVE 6500 FEET THIS AFTERNOON... LOWERING TO AROUND 3500 TO 4000 FEET BY THURSDAY MORNING. * WINDS...GUSTY SOUTHERLY WIND UP TO 50 MPH OVER HIGHER TERRAIN AT TIMES LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-180030- /O.CON.KSTO.WS.W.0008.160218T0000Z-160219T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 357 AM PST WED FEB 17 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY... * MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT HAZARDOUS TRAVEL... CHAIN REQUIREMENTS... AND POSSIBLE DELAYS. * CONFIDENCE...HIGH * TIMING...LIGHT SNOW BEGINS AROUND EARLY AFTERNOON TODAY... BECOMING MODERATE TO HEAVY THIS EVENING AND CONTINUING INTO THURSDAY MORNING. * LOCATIONS...INTERSTATE 80...HIGHWAYS 50... 88... 89... AND 4. * SNOW ACCUMULATIONS...1 TO 2 FEET POSSIBLE ABOVE 6000 FEET WITH UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES DOWN TO 3500 FEET. * SNOW LEVELS...INITIALLY ABOVE 6500 FEET THIS AFTERNOON... LOWERING TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. * WINDS...GUSTY SOUTH TO SOUTHWEST WIND UP TO 55 MPH OVER HIGHER TERRAIN AT TIMES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
450 WWUS46 KSTO 172115 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 115 PM PST WED FEB 17 2016 ...HEAVY MOUNTAIN SNOW AND GUSTY WINDS TONIGHT... .A FAST MOVING WINTER STORM WILL CAUSE TRAVEL IMPACTS TONIGHT INTO THURSDAY MORNING. HEAVY SNOW AND WIND WILL HAZARDOUS CONDITIONS...CREATING AREAS OF WHITE OUT CONDITIONS THIS EVENING AND OVERNIGHT. SNOW LEVELS WILL DROP TO 3500 FEET WITH SNOW ACCUMULATIONS OF AROUND A FOOT AT 5000 FEET AND NEAR 2 FEET AT 6000 FEET. CAZ068-181200- /O.CON.KSTO.WS.W.0008.160217T2200Z-160219T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 115 PM PST WED FEB 17 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT HAZARDOUS TRAVEL...WHITE OUT CONDITIONS AT TIMES...CHAIN REQUIREMENTS...DELAYS LIKELY. * CONFIDENCE...HIGH * TIMING...MODERATE TO HEAVY SNOW THIS EVENING AND CONTINUING INTO THURSDAY MORNING. DECREASING THROUGH THE DAY THURSDAY. * LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 89... AND 36. * SNOW ACCUMULATIONS...UP TO 20 INCHES POSSIBLE ABOVE 6000 FEET WITH UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES DOWN TO 3500 FEET. * SNOW LEVELS...INITIALLY ABOVE 6500 FEET THIS AFTERNOON... LOWERING TO AROUND 3500 TO 4000 FEET BY THURSDAY MORNING. * WINDS...GUSTY SOUTHERLY WIND UP TO 50 MPH OVER HIGHER TERRAIN AT TIMES LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-181200- /O.CON.KSTO.WS.W.0008.160218T0000Z-160219T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 115 PM PST WED FEB 17 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * MAIN IMPACT: PERIODS OF HEAVY SNOW AND STRONG WINDS. EXPECT HAZARDOUS TRAVEL...WHITE OUT CONDITIONS AT TIMES...CHAIN REQUIREMENTS...AND POSSIBLE LIKELY. * CONFIDENCE...HIGH * TIMING...MODERATE TO HEAVY THIS EVENING AND CONTINUING INTO THURSDAY MORNING. DECREASING DURING THE DAY THURSDAY. * LOCATIONS...INTERSTATE 80...HIGHWAYS 50... 88... 89... AND 4. * SNOW ACCUMULATIONS...1 TO 2 FEET POSSIBLE ABOVE 6000 FEET WITH UP TO 10 INCHES ABOVE 5000 FEET TAPERING TO A COUPLE INCHES DOWN TO 3500 FEET. * SNOW LEVELS...INITIALLY ABOVE 6500 FEET THIS AFTERNOON... LOWERING TO AROUND 3500 TO 4000 FEET THURSDAY MORNING. * WINDS...GUSTY SOUTH TO SOUTHWEST WIND UP TO 55 MPH OVER HIGHER TERRAIN AT TIMES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
299 WWUS46 KSTO 181158 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 358 AM PST THU FEB 18 2016 ...HEAVY MOUNTAIN SNOW SHOWERS AND GUSTY WINDS CONTINUING TODAY... .HEAVY SNOW THIS MORNING WILL TRANSITION TO SNOW SHOWERS THIS AFTERNOON AS A FAST MOVING FRONTAL SYSTEM MOVES THROUGH THE SIERRA CASCADE RANGE. SEVERAL TO UP TO 10 INCHES OF ADDITIONAL SNOWFALL WILL BE POSSIBLE TODAY OVER THE PASSES. BREEZY TO GUSTY WINDS WILL ALSO BE LIKELY THROUGH AT LEAST THE MORNING HOURS. SNOW LEVELS HAVE LOWERED AND WILL CONTINUE DOWN TO BELOW 5000 FEET. TRAVEL DELAYS AND CHAIN RESTRICTIONS ARE LIKELY TO CONTINUE THROUGH MOST OF THE DAY. CAZ068-069-190000- /O.CON.KSTO.WS.W.0008.000000T0000Z-160219T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 358 AM PST THU FEB 18 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * MAIN IMPACT: PERIODS OF HEAVY SNOW AND BREEZY WINDS. EXPECT HAZARDOUS TRAVEL...CHAIN REQUIREMENTS...DELAYS LIKELY. * CONFIDENCE...HIGH * TIMING...MODERATE TO HEAVY SNOW THIS MORNING DECREASING THROUGH THE DAY TODAY. * LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 89... AND 36. INTERSTATE 80...HIGHWAYS 50...88...AND 4 * SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS UP TO 10 INCHES HIGHEST ELEVATIONS TODAY TAPERING TO A COUPLE INCHES DOWN TO 3500 FEET. * SNOW LEVELS...3500 TO 4000 FEET THIS MORNING INCREASING TO ABOUT 4000 TO 4500 FEET THIS AFTERNOON. * WINDS...SOUTHERLY WIND GUSTS UP TO ABOUT 25 TO 35 MPH THIS MORNING THEN DECREASING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. GUSTY WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE AT TIMES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
885 WWUS46 KSTO 182341 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 341 PM PST THU FEB 18 2016 ...NEXT ROUND OF SIERRA SNOW ARRIVES FRIDAY... .LIGHT SNOW SHOWERS WILL CONTINUE TO LINGER OVER THE WESTERN SIERRA SLOPES THIS EVENING AND INTO TOMORROW MORNING. A SECONDARY WAVE OF SNOW WILL ARRIVE FRIDAY AFTERNOON INTO EVENING. THIS SECOND WAVE WILL BE WEAKER, BUT STILL IMPACT SIERRA TRAVEL NEAR THE I-80 CORRIDOR AND NORTHWARD ESPECIALLY CONSIDERING THAT THERE IS HEAVIER TRAFFIC ON FRIDAYS. CAZ068-069-191400- /O.CAN.KSTO.WS.W.0008.000000T0000Z-160219T0000Z/ /O.NEW.KSTO.WW.Y.0011.160219T1800Z-160220T0400Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 341 PM PST THU FEB 18 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 8 PM PST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * MAIN IMPACT: PERIODS OF HEAVY SNOW AND BREEZY WINDS. EXPECT HAZARDOUS TRAVEL...CHAIN REQUIREMENTS...DELAYS LIKELY. * TIMING...ANOTHER ROUND OF MODERATE SNOW EXPECTED LATE FRIDAY MORNING INTO FRIDAY EVENING. * LOCATIONS...LASSEN NATIONAL PARK...INCLUDING HIGHWAY 44... 89... AND 36. INTERSTATE 80. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS 4 TO 10 INCHES NEAR 5000 FEET AND HIGHER. LIGHTER AMOUNTS POSSIBLE DOWN TO 4000 FT. * SNOW LEVELS...4000 TO 5000 FEET. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 9:58 AM PST, 2 hours 27 minutes earlier.
Area forecast discussion, Feb 16, 9:58 AM PST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 958 AM PST TUE FEB 16 2016 .SYNOPSIS... DRY WEATHER WITH NEAR RECORD HIGH TEMPERATURES TODAY. WETTER AND COOLER WEATHER WEDNESDAY INTO FRIDAY. && .DISCUSSION... Another day of warmth and sun today as upper level ridge continues over the region. The ridge axis has moved through this morning and will continue to shift eastward. Temperatures are still quite mild, and are likely to come close to record levels at some locations today. Will update to increase high temperatures slightly for this afternoon. Compared to yesterday, highs over the San Joaquin Valley look a little warmer, while the northern Sacramento Valley looks a bit cooler. RECORDS TO WATCH TODAY. REDDING AIRPORT.....78 SET IN 2015 RED BLUFF...........77 SET IN 1957 SACRAMENTO..........76 SET IN 1977 SACRAMENTO EXEC.....75 SET IN 2007 STOCKTON............76 SET IN 1977 MODESTO.............78 SET IN 1943 Not much in the way of fog this morning, with some morning mist lingering over the Delta and northern San Joaquin Valley through the rest of the morning. Storm system on track for Wednesday-Thursday, with significant mountain snow and wind combining to bring some difficult travel late Wednesday through the day Thursday. The peak of the storm over the northern Sierra and mountains of western Plumas/Lassen Park is expected in the early morning hours Thursday. We are considering an upgrade for the Winter Storm Watch to a Winter Storm Warning. Thunderstorms in the Valley are possible Wednesday evening and night as a strong vort max aloft and surface cold front move through. These have been added to the forecast. Update will be out shortly. EK && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) THE MAIN TROUGH EXITS, BUT FLAT FLOW MAY STILL BRING A CHANCE OF PRECIP OVER THE SHASTA/TEHAMA/PLUMAS AREA MOUNTAINS SATURDAY. RIDGING AND WARMER WEATHER DOMINATES SUNDAY INTO EARLY NEXT WEEK. AT THE END OF THE FORECAST PERIOD NEXT TUESDAY NIGHT INTO WEDNESDAY, ANOTHER FRONTAL SYSTEM IMPACTS THE REGION. THE 16/00Z GFS HAS A NEGATIVE TILT TROUGH ENTERING THE COASTAL RANGE BY NEXT TUESDAY EVENING, AND THE ECMWF IS 12 HOURS SLOWER WITH MORE OF A NEUTRAL/POSITIVE TILT. SINCE BOTH ARE SIDING WITH POTENTIAL SHOWERS, WE INTRODUCED A CHANCE OF PRECIPITATION NEXT TUESDAY NIGHT. THE GFS VERSION WOULD BE MORE UNSTABLE AND COLDER WITH LOWER SNOW LEVELS AND HEAVIER PRECIPITATION RATES. JCLAPP && && .AVIATION... Mostly VFR with SCT-BKN CI/CS over interior Norcal today. High pressure gradually shifts Ewd with light winds over TAF sites today. Local MVFR VSBYS over Srn Sac/Nrn SJV improving to VFR or P6SM by/after 20z. Pacific front will move inland on Wed with precip and areas of MVFR/IFR conditions spreading over interior Norcal during afternoon. && .STO Watches/Warnings/Advisories... Winter Storm Watch from Wednesday morning through Thursday afternoon for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:05 PM PST | Wind Advisory | STO | 34 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.